Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 146, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 31, 2018, 7:27 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2018, 7:27 PM EDT (23:27 UTC)
- Expired
- Jul 31, 2018, 8:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:51 PM EDT | FUNNEL CLOUD | 5 Sw Kingsboro, NC | WHILE TRAVELING EN ROUTE FROM KINGSBORO TO TARBORO, FUNNEL CLOUD WAS OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
602
WUUS52 KRAH 312327
SVRRAH
NCC065-127-195-010030-
/O.NEW.KRAH.SV.W.0146.180731T2327Z-180801T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
727 PM EDT TUE JUL 31 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Nash County in central North Carolina...
Edgecombe County in central North Carolina...
Northeastern Wilson County in central North Carolina...
* Until 830 PM EDT
* At 726 PM EDT, a severe thunderstorm exhibiting signs of rotation
was located near Elm City, or 8 miles south of Rocky Mount, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Tarboro, Elm City, Princeville, Sharpsburg, Pinetops,
Macclesfield, Speed, Leggett and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3574 7761 3568 7777 3584 7795 3610 7758
3610 7756 3607 7753 3606 7754 3604 7752
3604 7750 3589 7737
TIME...MOT...LOC 2326Z 233DEG 16KT 3583 7776
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
MORROW3 follow-up statements
860
WWUS52 KRAH 312345
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
745 PM EDT TUE JUL 31 2018
NCC127-312354-
/O.CAN.KRAH.SV.W.0146.000000T0000Z-180801T0030Z/
Nash NC-
745 PM EDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NASH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3576 7767 3574 7773 3582 7783 3598 7775
3610 7758 3610 7756 3607 7753 3606 7754
3604 7752 3604 7750 3589 7737
TIME...MOT...LOC 2344Z 225DEG 18KT 3580 7772
$$
NCC065-195-010030-
/O.CON.KRAH.SV.W.0146.000000T0000Z-180801T0030Z/
Edgecombe NC-Wilson NC-
745 PM EDT TUE JUL 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EDGECOMBE AND NORTHEASTERN WILSON COUNTIES...
At 744 PM EDT, a severe thunderstorm was located 8 miles east of Elm
City, or 11 miles south of Rocky Mount, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Pinetops, Speed, Leggett and
Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3576 7767 3574 7773 3582 7783 3598 7775
3610 7758 3610 7756 3607 7753 3606 7754
3604 7752 3604 7750 3589 7737
TIME...MOT...LOC 2344Z 225DEG 18KT 3580 7772
HAIL...0.88IN
WIND...60MPH
$$
MORROW055
WWUS52 KRAH 010002
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
802 PM EDT TUE JUL 31 2018
NCC195-010012-
/O.CAN.KRAH.SV.W.0146.000000T0000Z-180801T0030Z/
Wilson NC-
802 PM EDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3576 7767 3574 7772 3583 7775 3585 7779
3606 7754 3605 7753 3604 7753 3604 7750
3589 7737
TIME...MOT...LOC 0002Z 229DEG 12KT 3582 7773
$$
NCC065-010030-
/O.CON.KRAH.SV.W.0146.000000T0000Z-180801T0030Z/
Edgecombe NC-
802 PM EDT TUE JUL 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL EDGECOMBE COUNTY...
At 802 PM EDT, a severe thunderstorm was located 7 miles east of Elm
City, or 9 miles south of Rocky Mount, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tarboro, Princeville, Pinetops, Speed, Leggett and Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3576 7767 3574 7772 3583 7775 3585 7779
3606 7754 3605 7753 3604 7753 3604 7750
3589 7737
TIME...MOT...LOC 0002Z 229DEG 12KT 3582 7773
HAIL...0.88IN
WIND...60MPH
$$
MORROW572
WWUS52 KRAH 010020
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
820 PM EDT TUE JUL 31 2018
NCC065-010030-
/O.EXP.KRAH.SV.W.0146.000000T0000Z-180801T0030Z/
Edgecombe NC-
820 PM EDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDGECOMBE COUNTY WILL
EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3576 7767 3574 7772 3583 7775 3585 7779
3606 7754 3605 7753 3604 7753 3604 7750
3589 7737
TIME...MOT...LOC 0020Z 233DEG 16KT 3586 7766
$$
MORROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:48 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 3:48 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 348 PM EDT Tue Jul 31 2018 .SYNOPSIS... A very moist atmosphere, a result of a deep southerly flow, coupled with a series of disturbances aloft will maintain clusters of showers and thunderstorms with heavy rain across central NC through the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 345 PM Tuesday... Surface low pressure remains centered across central Kentucky this afternoon with convection slowly increasing in coverage. This is in response to a strengthening upper level jet streak causing upper level divergence. At the same time a weak upper level disturbance in pulling north over GA and will cross the CWA this evening. PWATs over the triangle are currently above 2.00" (approaching max values for this time of year) with wet bulb zero heights above 12kft (allowing for collision and coalescence processes to dominate). MLcape values also are around 1500 J/kg on average. Given all the above increasing coverage in convection appears likely. High res models have struggled a bit on exactly how the convection will progress with the latest runs of the ARW and NMM trying to develop a linear feature with the HRRR showing more cellular convection. Mean wind is currently from the southwest (or parallel to the lift) so a more cellular distribution appears likely here. Latest run of the GEFS 1" exceedance shows widespread probs greater than 50% through this evening with not much above 2". The old EPS also is similar. With the pattern above this makes sense and a 1-2" QPF average across the western zones looks likely (with locally higher amounts possible). FFG is around 2-3" with amounts lower across urban areas. Given the above will keep the Flash Flood Watch as is. Later this evening the shortwave will shear out and as we loose the PVA the convection will begin to fall apart (esp. as it moves away from the RRQ). High res guidance shows only scattered convection early Wednesday morning and very little in the way of coverage just before sunrise. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 345 PM Wednesday... During the day Wednesday a mid-level ridge will be centered near Bermuda with an upper level low heading west. Both the GFS and NAM have upper level dry air slowly heading west and encroaching on our eastern zones early Wednesday. This can be clearly seen on GFS and NAM forecast soundings, with the low layer remaining saturated. In the upper levels weak upper level confluence will also be present across our eastern zones. The best chances of convection thus appear to be across the western zones. Global and high res mass fields do in general show this. Overall have trended PoPs down across the east as the day progresses. Wednesday night the mid-level ridge will nudge enough into the area so precipitation chances will be limited. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 236 PM Tuesday... Heavy rain potential continues into Friday (especially in the western half of the area). The threat of heavy rain and flash flooding will continue Thursday into Friday as the anomalous upper trough and deep moisture continue over the region. Models are in general agreement with the threat of heaviest rainfall across the western part of NC extending eastward into the Piedmont. This is where the mid/upper trough will be weakening, but lingering and where the deepest plume of subtropical moisture will exist between the trough to the west, and the expanding upper ridge in the western Atlantic. The Coastal Plain may actually see the least threat of heavy rain as the western Atlantic subtropical ridge shifts west. This will allow some mid level drying to spread inland. However scattered showers and thunderstorms with heavy rain are expected there, too. We will keep the highest POP and QFP in the west, with lesser POP and QFP in the east for both Thursday and Friday. The higher POP will be during the afternoon and evening hours, lasting through 06z or so at night (likely POP west, and high chance east). QPF of 1 to 1.5 inches both days west, with local 2+ inch amounts. QPF in the east 0.25 to 0.50 with local 1 inch amounts expected. Highs in the lower to mid 80s, lows in the lower to mid 70s. For Saturday through Tuesday... expect the widespread showers/storms to become scattered in the western zones and widely scattered eastern zones over the weekend as the subtropical ridge builds over the southeastern states into NC. Locally heavy rain may still be a threat in the Piedmont Saturday. Then, the ridge is forecast to build south of our region, with the mean flow becoming more WNW - with surface lee troughing east of the Appalachians early to mid next week. This pattern suggests hot and humid, with a chance of afternoon and early evening thunderstorms. Highs should return to the lower to mid 90s. Lows in the upper 60s to mid 70s. Typical climatology for our region for a few days. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 705 AM Tuesday... Most TAF sites are VFR this afternoon with only isolated convection across the central TAF sites and more concentrated convection west of KINT and KGSO. An upper level disturbance can be seen on water vapor this afternoon and is forecast to pull north around an area of high pressure near Bermuda. As this happens the general consensus is for the shortwave to help nudge the precipitation east later this afternoon into evening. Some of the high res actually have a linear type feature trying to form. The feature will then push east and begin to fizzle later this evening as the PVA and better flow is lost. The feature will likely not make it to KFAY and KRWI before loosing cohesion. At KRDU the time of arrival is much more nebulous as the storms will likely be quickly falling apart by this point. Before the quasi-linear feature only scattered convection is forecast. As late evening convection dissipates the weak southerly flow combined with precipitation towards KGSO and KINT will make visibility and ceiling restrictions likely. IFR to LIFR conditions will be possible. Towards KRDU and KFAY chances are much lower for restrictions as widespread rain is less likely towards the east (further supported by SREF probs). Wednesday morning as the sun rises low stratus will be slow to lift with shower and thunderstorm chances again returning late morning into early afternoon. Looking beyond 12z Wed, with a deep flow from the S and SW, unsettled weather will dominate through at least Fri, with a cycle of MVFR to IFR conditions 06z-13z, a slow rise to VFR by 17z, scattered to numerous showers each afternoon and early evening, followed by a trend back down to MVFR to IFR during the late evening hours. Mid level ridging building in from the W late Fri into Sat should result in a decrease in showers/storms as well as improved aviation conditions. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for NCZ021-022-038-039- 073. && SYNOPSIS...BADGETT/HAINES NEAR TERM...HAINES SHORT TERM...HAINES LONG TERM...BADGETT AVIATION...HAINES
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 343 PM EDT Tue Jul 31 2018 NCZ007>011-024>028-040>043-075>078-084>086-088-089-011945- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne- Richmond-Scotland-Hoke-Cumberland-Sampson- 343 PM EDT Tue Jul 31 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Pockets of locally heavy rainfall are possible through tonight, which may produce localized street flooding in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for locally heavy rainfall Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-039-073-011945- Forsyth-Guilford-Davidson-Randolph-Stanly- 343 PM EDT Tue Jul 31 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few stronger storms might also produce some damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for locally heavy rainfall Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ023-074-083-011945- Alamance-Montgomery-Anson- 343 PM EDT Tue Jul 31 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Pockets of locally heavy rainfall are possible through tonight, which may produce localized street flooding in areas of poor drainage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for locally heavy rainfall Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 4:11 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
411 PM EDT TUE JUL 31 2018
NCZ021-312045-
Forsyth NC-
411 PM EDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL MOVE INTO AND AFFECT WESTERN FORSYTH
COUNTY UNTIL 445 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntsville, or 8 miles southeast of Yadkinville, moving north at 35
mph.
Wind gusts up to 40 mph and heavy downpours will be possible with
this storm. Rainfall rates exceeding two inches per hour will likely
drop visibility, and may lead to localized flooding across the area.
Use caution, especially if traveling.
Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville and
Donnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8030
3598 8038 3597 8040 3599 8042 3601 8042
3603 8045 3606 8046 3604 8049 3605 8051
3609 8052
TIME...MOT...LOC 2010Z 192DEG 29KT 3607 8053
MORROWSpecial weather statement, Jul 31, 4:19 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
419 PM EDT TUE JUL 31 2018
NCZ038-312100-
Davidson NC-
419 PM EDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT DAVIDSON COUNTY UNTIL 500 PM
EDT...
At 417 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near High Rock Lake, or 7 miles south of Lexington,
moving north at 30 mph.
Wind gusts up to 40 mph and heavy rainfall will be possible with
this storm. Rainfall rates exceeding two inches per hour in spots
will likely produce isolated drops in visibilty, and may lead to
localized ponding. Use caution, especially if traveling.
Locations impacted include...
Lexington, Thomasville, Linwood, Arcadia, Gordontown, High Rock Boat
Dock Marina, Welcome, Nc Wildlife Access Boat Launch, High Rock Lake
Marina & Campground and High Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3585 8038 3589 8040 3589 8037 3596 8038
3597 8040 3600 8032 3600 8022 3603 8021
3601 8004 3595 8005 3554 8018 3555 8021
3558 8021 3561 8024 3563 8028 3567 8031
3568 8033 3572 8033 3573 8040 3584 8040
TIME...MOT...LOC 2017Z 190DEG 25KT 3570 8027
MORROWSpecial weather statement, Jul 31, 4:47 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
447 PM EDT TUE JUL 31 2018
NCZ021-312145-
Forsyth NC-
447 PM EDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FORSYTH COUNTY UNTIL 545
PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enon, or near East Bend, moving northeast at 20 mph.
Wind gusts up to 40 mph and heavy rainfall will be possible with
this storm. Rainfall rates exceeding two inches per hour will be
common, and will likely lead to reduced visibility values and
possibly localized flooding. Use caution, especially if you are
traveling in these areas.
Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville, Rural
Hall, Pfafftown, Stanleyville and Donnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8018
3625 8018 3600 8031 3597 8039 3598 8041
3599 8042 3601 8042 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2046Z 214DEG 16KT 3619 8040
MORROWSpecial weather statement, Jul 31, 5:39 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
539 PM EDT TUE JUL 31 2018
NCZ021-022-312215-
Guilford NC-Forsyth NC-
539 PM EDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORSYTH AND
NORTHWESTERN GUILFORD COUNTIES UNTIL 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
Walnut Cove, moving northeast at 45 mph.
Wind gusts up to 40 mph, and heavy rainfall will be possible with
this storm.
Locations impacted include...
Kernersville, Stokesdale, Walkertown, Rural Hall, Belews Lake, Belews
Creek and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3626 8026 3626 8001 3625 7996 3615 8001
3611 8006 3622 8029
TIME...MOT...LOC 2139Z 211DEG 39KT 3624 8015
MORROWSpecial weather statement, Jul 31, 7:19 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
719 PM EDT TUE JUL 31 2018
NCZ040>042-077-312345-
Johnston NC-Chatham NC-Harnett NC-Wake NC-
719 PM EDT TUE JUL 31 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
HARNETT...SOUTHWESTERN WAKE...WEST CENTRAL JOHNSTON AND SOUTHEASTERN
CHATHAM COUNTIES UNTIL 745 PM EDT...
At 718 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms over Lillington, moving north at 40 mph.
Wind gusts up to 50 mph, intermittent lightning strikes, and heavy
rainfall will be possible with this storm. Rainfall rates as high as
two inches per hour will likely reduce visibility and may lead to
flash flooding. Use caution, especially if traveling in the area.
Locations impacted include...
Cary, Lillington, Garner, Fuquay-Varina, Clayton, Angier, Apex, Holly
Springs, Coats and Lake Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3533 7905 3547 7902 3552 7897 3554 7899
3554 7901 3577 7896 3564 7842 3527 7879
TIME...MOT...LOC 2318Z 200DEG 36KT 3540 7886
MORROWSpecial weather statement, Jul 31, 7:24 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
724 PM EDT TUE JUL 31 2018
NCZ027-028-043-010030-
Edgecombe NC-Nash NC-Wilson NC-
724 PM EDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NASH...EDGECOMBE
AND NORTHEASTERN WILSON COUNTIES UNTIL 830 PM EDT...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elm City, or 9 miles south of Rocky Mount, moving northeast at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Rocky Mount, Tarboro, Elm City, Princeville, Sharpsburg, Pinetops,
Macclesfield, Conetoe, Speed and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
3580 7747 3576 7752 3573 7756 3567 7782
3583 7793 3612 7763 3610 7760 3610 7755
3607 7753 3606 7754 3604 7752 3604 7749
3589 7734
TIME...MOT...LOC 2323Z 243DEG 15KT 3582 7778
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:59 AM EDT | Flash Flood Watch | RAH | Davidson, Forsyth, Guilford, Randolph, Stanly | 24 hr |
| Jul 31, 2:41 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 93 min |
| Jul 31, 4:11 PM EDT | Special Weather Statement | RAH | Forsyth | 34 min |
| Jul 31, 4:19 PM EDT | Special Weather Statement | RAH | Davidson | 41 min |
| Jul 31, 4:47 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Jul 31, 5:39 PM EDT | Special Weather Statement | RAH | Forsyth | 36 min |
| Jul 31, 5:58 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Jul 31, 7:06 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wilson | 6 hr |
| Jul 31, 7:19 PM EDT | Special Weather Statement | RAH | Harnett | 26 min |
| Jul 31, 7:24 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.